Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 18, 2009, 4:47 AM CST for 16 counties in Florida. It took effect at Feb 20, 2009, 9:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 4:47 AM CST (10:47 UTC)
- In effect from
- Feb 20, 2009, 9:00 AM CST
- Expired
- Feb 18, 2009, 6:51 PM CST
- In force
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3415 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 181047 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 547 AM EST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO THE COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...20-FOOT WIND SPEEDS ABOVE 15 MPH AND DISPERSION INDICES ABOVE 75... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST ALABAMA ALONG WITH SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...MOISTURE WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTHWEST. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA BEGINNING THIS AFTERNOON AND CONTINUE THROUGH TONIGHT...WITH SOME SEVERE STORMS POSSIBLE. BEHIND THE FRONT ON THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY CONDITIONS AND HIGH DISPERSIONS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA. RED FLAG CONDITIONS ARE EXPECTED OVER NORTH FLORIDA AGAIN ON FRIDAY AND MAY BE EXPANDED TO INCLUDE OUR ALABAMA AND GEORGIA ZONES. FLZ007>019-026>029-034-182030- /O.UPG.KTAE.FW.A.0024.090219T1700Z-090220T0000Z/ /O.NEW.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/ /O.NEW.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 547 AM EST WED FEB 18 2009 /447 AM CST WED FEB 18 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR FRIDAY AND IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-182030- /O.NEW.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 547 AM EST WED FEB 18 2009 /447 AM CST WED FEB 18 2009/ ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
2 follow-up statements
000 WWUS82 KTAE 182211 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 PM EST WED FEB 18 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO THE COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND 20-FOOT WIND SPEEDS ABOVE 15 MPH... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR THE BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...AMPLE MOISTURE WILL AHEAD OF AN APPROACHING COLD FRONT WILL KEEP RELATIVE HUMIDITIES WELL ABOVE CRITICAL VALUES THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA BEGINNING LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT...WITH SEVERE STORMS POSSIBLE. BEHIND THE FRONT ON THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY CONDITIONS AND HIGH DISPERSION WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA. RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS NORTH FLORIDA ON FRIDAY...AND MAY BE EXPANDED TO INCLUDE THE ALABAMA AND GEORGIA ZONES. FLZ007>019-026>029-034-191230- /O.CON.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/ /O.CON.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 511 PM EST WED FEB 18 2009 /411 PM CST WED FEB 18 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-191230- /O.CON.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 511 PM EST WED FEB 18 2009 /411 PM CST WED FEB 18 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
000 WWUS82 KTAE 190051 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 751 PM EST WED FEB 18 2009 ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO THE COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND 20-FOOT WIND SPEEDS ABOVE 15 MPH... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR THE BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS THE AREA TONIGHT...WITH SEVERE STORMS POSSIBLE. BEHIND THE FRONT ON THURSDAY...COOLER AND MUCH DRIER AIR ALONG WITH BREEZY CONDITIONS AND HIGH DISPERSIONS WILL RESULT IN EXPECTED RED FLAG CONDITIONS ACROSS NORTH FLORIDA. RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS NORTH FLORIDA ONCE AGAIN ON FRIDAY...AND MAY BE EXPANDED TO INCLUDE THE ALABAMA AND GEORGIA ZONES. NOTE: THE RED FLAG WARNINGS THAT WERE PREVIOUSLY IN EFFECT FOR THE FLORIDA BIG BEND AND PANHANDLE WERE TEMPORARILY CHANGED INTO FIRE WEATHER WATCHES DUE TO CRITICAL WEB PAGE CONCERNS WITH THE UPCOMING SEVERE WEATHER EVENT TONIGHT. THESE WATCHES WILL BE LIKELY REVERTED BACK TO RED FLAG WARNINGS ONCE THE SEVERE WEATHER THREAT HAS COMPLETELY DIMINISHED. FLZ007>019-026>029-034-191130- /O.CAN.KTAE.FW.W.0029.090219T1800Z-090220T0000Z/ /O.CAN.KTAE.FW.W.0030.090220T1500Z-090221T0000Z/ /O.NEW.KTAE.FW.A.0026.090219T1800Z-090220T0000Z/ /O.EXB.KTAE.FW.A.0025.090220T1500Z-090221T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 751 PM EST WED FEB 18 2009 /651 PM CST WED FEB 18 2009/ ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING AND AGAIN FOR FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNINGS HAVE BEEN TEMPORARILY CANCELLED DUE TO CRITICAL WEB WAGE CONCERNS WITH THE UPCOMING SEVERE WEATHER EVENT TONIGHT...AND WILL BE LIKELY REVERTED BACK TO RED FLAG WARNINGS ONCE THE SEVERE WEATHER THREAT HAS COMPLETELY DIMINISHED BY THURSDAY MORNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-191130- /O.CON.KTAE.FW.A.0025.090220T1700Z-090220T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 751 PM EST WED FEB 18 2009 /651 PM CST WED FEB 18 2009/ ...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 17-GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 2:00 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 18, 2:00 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST WED FEB 18 2009
...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON INTO TONIGHT...
.SYNOPSIS...
AT 3 AM EST...SKIES WERE MOSTLY CLOUDY WITH MID AND HIGHER LEVEL CL
OUDS STREAMING IN. TEMPS WERE IN THE MID 40S TO AROUND 50. 24 HR
TEMP/DEW POINT COMPARISON INDICATES SIGNIFICANT AIRMASS MODIFICATION
ESPECIALLY WRN HALF OF CWA WHERE TEMPS RUNNING 10-18 DEGREES WARMER
AND WETTER THAN SAME TIME YESTERDAY. WINDS WERE GENERALLY SLY AROUND
5 MPH EXCEPT FOR SLY UP TO 15 MPH ACROSDS PANHANDLE COAST.
AT UPPER LEVELS...
LOOKING AT THE BIG PIX...FLAT RIDGE WITH ESSENTIALLY ZONAL FLOW
ACROSS THE GULF AND FL PENINSULA OVERNIGHT WILL BREAK DOWN THIS
MORNING AS NEXT TROUGH EVOLVES ACROSS THE EASTERN HALF OF CONUS.
MODELS CONTINUE TO INDICATE THAT SEVERAL SHORTWAVES...WITHIN THE
NORTHERN AND SOUTHERN BRANCHES OF THE PREVAILING SPLIT FLOW...WILL
AMPLIFY LARGER SCALE TROUGH WITH H5 90KT JET AT BASE AS IT DIGS SWED
ACROSS THE CENTRAL AND EASTERN U.S. BY THIS EVENING INTO EARLY
THURSDAY. LEAD SHORT WAVE TROUGH PROGGED TO ADVANCE ENE THROUGH THE
MIDDLE MISSISSIPPI VALLEY BY 12Z TODAY...AND TO NRN AL/GA B4 MIDDAY
BEFORE LIFTING THROUGH THE OHIO VALLEY AND BECOMING ESTABLISHED OVER
ERN CONUS BY 12Z THURSDAY. WATER VAPOR IMAGERY SHOWS THAT SBTRPCL
JET STREAM HAS RELOCATED TO NEAR CWA WITH A WEST SOUTHWEST FLOW
PATTERN IN PLACE BRINGING AN INCREASE IN CLOUDS ACROSS THE SRN
STATES WITH THE PLUME EXTENDING ENEWD ACROSS NRN MEXICO INTO TX AND
THE LOWER MS VALLEY AND TOWARDS NE GULF.
AT LOWER LEVELS...
CONUS PATTERN HIGHLIGHTED BY A 991 MB SURFACE LOW WAS ANALYZED NEAR
ERN KANSAS. A WARM FRONT EXTENDED FROM LOW ACROSS CENTRAL OKLAHOMA
SOUTHEASTWARD INTO NORTHERN LA AND SOUTH CENTRAL MS. THIS WARM
FRONTAL BOUNDARY MARKING LEADING EDGE OF GREATER THAN 50 DEGREE
DEWPOINTS AND THE SOUTHERLY WIND SHIFT. IN RESPONSE TO ABOVE SHORT
WAVES...THE INTENSIFYING LOW MOVES ENE THIS MORNING AND ACROSS THE
MID MISSISSIPPI RIVER VALLEY AND THEN LOWER LAKES BEFORE OCCLUDING
OVER NE STATES ON THURS. MOVEMENT ALLOWS IT TO DRAG ASSOCD COLD
FRONT SEWD. A SECOND COLD FRONT WAS ACROSS SRN SOUTH DAKOTA...
INDICATING THE LEADING EDGE OF THE TRULY COLD AIRMASS THAT WILL
ARRIVE BY THE END OF THE WEEK.
ALTHOUGH THE LOW WILL BE LIFTING RAPIDLY NORTHEAST...A SIGNIFICANT
LOW TO MID LEVEL JET WILL MOVE THROUGH THE DEEP SOUTH DURING THE DAY.
A 55 KT LOW-LEVEL JET WAS ANALYZED OVERNIGHT OVER ERN OK AND AR WITH
THE SRN EXTENT OF THE JET IN LA. IN RESPONSE TO THE LOW-LEVEL
JET...MOISTURE ADVECTION IS OCCURRING ACROSS LA WHERE SFC DEWPOINTS
ARE NOW APPROACHING 60 F. THUNDERSTORMS ARE DEVELOPING DUE TO LIFT
ASSOCIATED WITH THE LOW-LEVEL JET INTERACTING WITH A DRY LINE.
LOCALLY...TODAY BEGINS LOCALLY WITH HIGH OFFSHORE AND COLD/DRY AIR
MASS NOW IN PLACE ACROSS THE EASTERN STATES...ASSOCIATED WITH A
RETREATING SURFACE RIDGE. THE 00 UTC KTAE SOUNDING SHOWS A VERY DRY
LAYER FROM THE SURFACE UP TO ABOUT 750 MB WITH A MOIST LAYER ABOVE.
HOWEVER SCENARIO WILL CHANGE RAPIDLY AND SIGNIFICANTLY THRU DAY WITH
INCREASING CHANCES FOR STRONG TO SEVERE STORMS. INITIALLY...
ISENTROPIC ASCENT WILL LEAD TO AN INCREASE IN CLOUDS AND POSSIBLY
LIGHT RAIN SHOWERS. SW LOW LEVEL JET MOVES EWD CONTRIBUTING TO A
RAPID RETURN FLOW OFF GULF OF MEXICO...WHERE THE BOUNDARY LAYER IS
WARM AND MOIST...WITH SURFACE DEW POINTS RISING TO THE MID 60S
ACROSS NE GULF. THIS WILL PROVIDE SUPPORT FOR POTENTIAL WEAK TO
MODERATE BOUNDARY LAYER DESTABILIZATION IN THE PRESENCE OF STRONG
DEEP LAYER SHEAR. SOUTHWEST WINDS WILL INCREASE TO 20 MPH WITH
HIGHER GUSTS BY LATE MORNING N RESPONSE GRADIENT BETWEEN THE HIGH
OFFSHORE AND UPSTREAM DEEPENING LOW. HIGH RIP CURRENTS AND MINOR
BEACH EROSION LIKELY WRN BEACHES AND HIGH SURF ADVISORY HOISTED FOR
WALTON AND BAY COUNTIES. WILL NOT ISSUE LAKE WIND ADVISORY AS WINDS
ARE TSTM INDUCED. HOWEVER LAKE WIND ADVISORY MAY BE NEEDED TONIGHT
AND THURSDAY.
THIS SYSTEM CONTINUES TO GENERATE VERY FAVORABLE KINEMATIC PROFILES
/0-6 KM SHEAR VALUES OF 55 TO 65 KNOTS/AHEAD OF THE FRONTAL
BOUNDARY WITH A 50 KNOT 850 MB JET PRESENT. THE INSTABILITY
CONTINUES TO BE THE MAIN CONCERN AND HOW MUCH WILL BE PRESENT
REMAINS VERY UNCERTAIN. THE DEGREE/AMOUNT OF SOLAR INSOLATION AND
COVERAGE/AMOUNT OF PRE-FRONTAL PRECIPITATION WILL FACTOR INTO SEVERE
POTENTIAL. THE NAM INDICATES MUCAPES THROUGHOUT THE EVENING HOURS
BETWEEN 500 J/KG AND 1000 J/KG...WHEREAS THE GFS SHOWS VALUES LESS
THAN 500 J/KG. THE OVERALL TREND IN THE MODELS HAS BEEN FOR A LITTLE
MORE INSTABILITY...SO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF OUR REGION WHERE THE
COMBINATION OF INSTABILITY AND SHEAR WILL BE MAXIMIZED AND AN MCS
MAY DEVELOP. WITH COLD AIR ALOFT...DAMAGING WINDS/HAIL BEST BET
ALTHO CANT RULE OUT A TORNADO. UPDATE SPC CONVECTIVE OUTLOOKS NOW
PLACE MDT RISK JUST TO OUT NW WITH SLIGHT RISK OVER ENTIRE CWA. THIS
LINE OF STORMS SHOULD REACH THE FL PANHANDLE DURING THE LATE
EVENING/OVERNIGHT PERIOD BUT AREAS GENERALLY EAST OF AN ALBANY TO
TALLAHASSEE LINE SHOULD SEE LESS CHANCE OF A SEVERE STORMS...AS
ATTENDANT LINE OF STORMS MAY GRADUALLY WEAKENS AS STORMS MAY BECOME
ELEVATED.
THE FRONT IS EXPECTED TO CLEAR THE SOUTHEASTERN ZONES BY AROUND
SUNRISE THURSDAY MORNING. DRIER AIRMASS SETS IN FOR THE LATTER HALF
OF THE WEEK AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE SOUTHERN
STATES. WE SHOULD CLEAR OUT QUICKLY BEHIND THE FRONT DURING THE DAY
ON THURSDAY AS MUCH COLDER AIR SURGES IN. LIGHT FREEZE IS LOOKING
EVEN MORE LIKELY LATE THURSDAY NIGHT ACROSS INTERIOR SECTIONS OF THE
FORECAST AREA. BUT THE COLDEST NIGHT WILL BE FRIDAY NIGHT. COLD
CANADIAN HIGH IS EXPECTED TO SETTLE DIRECTLY OVERHEAD...SETTING UP
IDEAL RADIATIONAL COOLING CONDITIONS.
.SHORT TERM (TODAY THROUGH FRIDAY)...
TODAY...SHARP NW-SE POPS GRADIENT FROM CAT POPS SE ALA TO 20 PCT SE
BIG BEND. HIGH TEMPS AROUND 70 MOST SITES.
TONIGHT...LIKELY-CAT POPS ACROSS CWA. LOWS FROMM AROUND 50 SE ALA TO
UPPER 50S SE BIG BEND. SOME FOG IN AND AROUND FRONT.
THURSDAY...LO-MDT SCT POPS SE BIG BEND...ISOLD POPS REST OF BIG BEND
AND ERN MOST GA COUNTIES WITH RAIN ENDING BY MIDDAY. HIGH FROM
AROUND 60 SE ALA TO UPPER 60S SE BIG BEND. INLAND LOWS AROUND 30.
FRIDAY...NO POPS.COLD...HIGHS GENERALLY IN MID 50S.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...SURFACE HIGH
PRESSURE WILL CENTER OVERHEAD IN THE PRE-DAWN HOURS ON SATURDAY. A
VERY DRY AIRMASS WILL CONTINUE TO BE IN PLACE AND TEMPERATURES ARE
FORECAST TO DIP INTO THE MID TO UPPER 20S ACROSS ALL INTERIOR
SECTIONS OF OUR CWA. WE WILL HAVE TO MONITOR FOR THE POSSIBILITY OF
SOME AREAS REACHING HARD FREEZE CRITERIA...ESPECIALLY THE INTERIOR
FLORIDA BIG BEND. THE SURFACE HIGH WILL SLIDE EAST ON SATURDAY AND
THE NEXT COLD FRONT WILL RAPIDLY APPROACH FROM THE NORTHWEST AS
A CLIPPER SYSTEM TRANSLATES FROM THE OHIO VALLEY TO NEW ENGLAND BY
SATURDAY EVENING. THE SOUTHWEST TRAILING COLD FRONT WILL BRING
CHANCES FOR RAIN BACK TO THE TRI-STATE REGION SATURDAY NIGHT THROUGH
SUNDAY MORNING. THIS WILL BE FOLLOWED BY A RE-ENFORCING AREA OF
COOLER AND DRIER AIR. HOWEVER...THE SURFACE HIGH IS FORECAST TO BE
DISPLACED A BIT FURTHER NORTH THAN ITS PREDECESSOR SO OUR MIN TEMPS
MONDAY MORNING SHOULD JUST BE JUST BELOW THE FREEZING MARK. THE
WEATHER PATTERN WILL CONTINUE TO BE VERY PROGRESSIVE. AFTER A FEW
DRY DAYS WITH A SLIGHT WARMING TREND...THE NEXT IN A SERIES OF LOW
PRESSURE SYSTEMS IS SLATED TO BRING A RETURN CHANCE OF RAIN TO THE
REGION EITHER LATE TUESDAY OR WEDNESDAY.
&&
.AVIATION...WINDS WILL INCREASE CONSIDERABLY WITHIN 1-2 KFT OF THE
GROUND BEFORE DAYBREAK AND LOW LEVEL WIND SHEAR IS FORECAST AT ALL
TERMINALS. THE SHEAR WILL BE MAXIMIZED ROUGHLY FROM 08-14Z. AFTER
THAT TIME...THE ELEVATED WINDS WILL MIX DOWN IN SOUTHWESTERLY
GUSTS THROUGH THE DAY. CONVECTION ASSOCIATED WITH A PRE-FRONTAL
SQUALL LINE WILL BEGIN TO IMPACT THE TERMINALS IN THE LATE AFTERNOON
TO EVENING. THE BEST CHANCE FOR STORMS WILL OCCUR AFTER 00Z AT TLH
AND VLD. CEILINGS WILL LOWER THROUGH THE DAY...BUT REMAIN VFR
OUTSIDE OF TSTMS...WHERE MVFR CIGS ARE FORECAST.
&&
.MARINE...WINDS ARE GRADUALLY INCREASING AHEAD OF APPROACHING COLD
FRONT AND ALREADY INTO THE EXERCISE CAUTION CATEGORY ACROSS THE
WESTERN LEGS. EXPECT ADVISORY CONDITIONS TO BEGIN AFTER SUNRISE WRN
LEGS AND SPREAD EWD DURING MORNING...AHEAD AND ALONG THE FRONT AND
THEN CONTINUE ON THURSDAY IN THE WAKE OF THE FRONT. SO WILL HOIST
SCA. WINDS AND SEAS WILL FINALLY SUBSIDE BY FRIDAY AS HIGH PRESSURE
BEGINS TO BUILD OVERHEAD. WINDS AND SEAS WILL REMAIN LIGHT THROUGH
SATURDAY BEFORE INCREASING AGAIN AS A COLD MOVES THROUGH SATURDAY
NIGHT.
&&
.FIRE WEATHER...WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR ALL FLORIDA ZONES THURSDAY DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY. A RED FLAG WARNING IS ALSO BEING
ISSUED FOR ALL FLORIDA ZONES FRIDAY AFTERNOON FOR THE SAME REASON. A
FIRE WEATHER WATCH WILL BE ISSUED FOR FRIDAY AFTERNOON FOR ALL OF
OUR ALABAMA AND GEORGIA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY.
&&
.HYDROLOGY...SEVERAL AREA RIVERS REMAIN ELEVATED ABOVE THEIR BASE
FLOWS FROM LAST WEEKENDS RAIN EVENT. OF SPECIAL NOTE IS THE
OCHLOCKONEE RIVER NEAR THOMASVILLE GA THAT CRESTED NEAR 10 FT
TUESDAY EVENING...WHICH IS A FOOT ABOVE ITS ACTION STAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 53 68 31 / 50 80 10 0
PANAMA CITY 70 56 65 39 / 50 80 10 0
DOTHAN 71 49 61 30 / 80 70 10 0
ALBANY 70 51 62 29 / 80 80 10 0
VALDOSTA 71 54 65 31 / 50 80 20 0
CROSS CITY 73 58 68 32 / 20 70 40 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FRI AFTN ALL ZONES.
GA...FIRE WEATHER WATCH FRI AFTN ALL ZONES.
FL...HEAVY SURF ADVISORY THIS MORNING THRU EVENING WALTON AND
BAY COUNTIES.
RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH EVENING
FOR ALL ZONES.
RED FLAG WARNING FROM FRIDAY AFTERNOON THROUGH
EVENING FOR ALL ZONES.
GM...SCA WRN LEGS THRU THURS MORNING.
SCA ERN LEGS THIS AFTN THRU THURS AFTN.
BLOCK/BARRYHazardous weather outlook, Feb 18, 3:43 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 443 AM EST WED FEB 18 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-190945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 443 AM EST WED FEB 18 2009 /343 AM CST WED FEB 18 2009/ ...SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE ACROSS THE LOCAL AREA FROM WEST TO EAST THIS EVENING INTO THE OVERNIGHT HOURS. AHEAD OF IT...BREEZY ONSHORE WINDS WITH HIGHER GUSTS ARE EXPECTED. A BAND OF SHOWERS AND THUNDERSTORMS IS FORECAST TO CROSS THE FORECAST AREA LATER THIS AFTERNOON THROUGH EARLY THURSDAY. DESPITE LIMITED INSTABILITY ...THE WINDS AND DEEP LAYER SHEAR ARE HIGH ENOUGH TO SUPPORT SOME SEVERE THUNDERSTORMS. THE MAIN THREAT WOULD BE DAMAGING STRAIGHT LINE WINDS WITH ANY DISCRETE BOWING SEGMENTS AS WELL AS LARGE HAIL. THE COLD FRONT WILL EXIT THE SOUTHEAST FLORIDA BIG BEND EARLY THURSDAY MORNING...ENDING THE THREAT FOR SEVERE WEATHER. WITH STRONG ONSHORE FLOW...WINDS AND SEAS ARE EXPECTED TO REACH REACH ADVISORY LEVELS THIS MORNING OVER THE WESTERN LEGS AND THIS AFTERNOON OVER THE EASTERN LEGS. THUS A SMALL CRAFT ADVISORY HAS BEEN HOISTED. ALSO...THE STRONG ONSHORE FLOW WILL LEAD TO BUILDING SURF ALONG THE PANHANDLE BEACHES...ESPECIALLY WALTON AND BAY COUNTIES. BREAKERS OF UP TO 6 FEET LATER TODAY WITH RESIDUAL SWELLS OF 2 TO 4 FEET EARLY THURSDAY MORNING WILL PRODUCE DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION...ESPECIALLY AT HIGH TIDE. (HIGH TIDE TODAY AT ST ANDREWS BAY AT PANAMA CITY IS 345 PM CST). THUS THERE IS A HIGH RISK FOR RIP CURRENTS AND A HIGH SURF ADVISORY IN IN EFFECT FOR WALTON AND BAY COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SKIES WILL CLEAR OUT ON THURSDAY IN THE WAKE OF THE FRONT. A LIGHT FREEZE IS POSSIBLE LATE THURSDAY NIGHT...ESPECIALLY NORTH OF THE FLORIDA BORDER ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. HIGH PRESSURE THEN SETTLES OVERHEAD FRIDAY NIGHT PROVIDING A GOOD RADIATIONAL COOLING SETUP...AND A MORE WIDESPREAD LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST. A VERY DRY AIRMASS WILL FAVOR THE SPREAD OF WILDFIRES...SHOULD ANY OCCUR...THURSDAY AND FRIDAY. ANOTHER FRONT WILL DELIVER A SHOT OF COLD AND DRY AIR FOR THE END OF THE WEEKEND WITH A LIGHT FREEZE AGAIN POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:10 AM CST | Small Craft Advisory | TAE | 56 hr | |
| Feb 18, 2:24 AM CST | High Surf Advisory | TAE | Bay, Walton | 26 hr |
| Feb 18, 4:47 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 27 hr |
| Feb 18, 4:47 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.